Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Cholesterol and Blood Pressure on the RISE!
Jul 30, 2007

I'm sure you have been asked this before but I was not able to locate an answer. I'm a 37 year old male diagnosed HIV+ in August of 2005. My CD4's were less than 150 and my viral load at around 240,000. I've been on Kaletra and Truvada since December of 2005. My CD4's are now around 800 and I am undetectable. My problem is that over the last year I have had an increase in cholesterol from 163 up now to 247. My diet has not changed since before I was diagnosed. I have always eaten healthy and exercised regularly and have never had issues with cholesterol. My Doctor wants to switch me to another cocktail in hopes that it will help lower my cholesterol and blood pressure. This was after I opposed more medications to treat these issues. I know that it's a risk to be off my medications but I feel that it would be more aggressive to quit them for a month or two in addition to diet and exercise, to see if doing so will lower my cholesterol and blood pressure without having to add yet another medication to the mix. It seems that its a toss up, either I change my HIV meds and risk liver disease...stay on the ones I am currently on and risk heart disease...or get off of them completely and risk falling into the black! Please give me some direction!

Response from Dr. Conway

Given the results of the SMART study, it seems as if going off medications whatever your CD4 count is a very bad idea...once you start, you need to continue taking them. This being said, you can easily design a simpler regimen that will maintain your virologic suppression and immune system recovery without risking your liver. As an example, a switch from Kaletra to Reyataz in your case might well accomplish this goal. I would encourage you to discuss the possible options with your Doctor.



Previous
Looking for Guidance....
Next
Life expectancy for rest of us

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement